Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Wakefield, VA

July 5, 2016Bertie County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 5, 2016, 6:37 PM EDT for Bertie County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 6:37 PM EDT (22:37 UTC)
Expired
Jul 5, 2016, 7:15 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2325 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

302 
WUUS51 KAKQ 052237
SVRAKQ
NCC015-052315-
/O.NEW.KAKQ.SV.W.0086.160705T2237Z-160705T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERTIE COUNTY IN NORTHEASTERN NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 637 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDSOR...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WINDSOR AROUND 640 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERRY
HILL...WOODARD...MIDWAY AND EDENHOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3589 7683 3602 7704 3609 7698 3605 7669
      3603 7667 3601 7669 3599 7668 3596 7672
      3593 7674 3595 7670 3594 7669 3593 7669
      3592 7672 3588 7674 3586 7677
TIME...MOT...LOC 2237Z 295DEG 19KT 3604 7696 

HAIL...1.00IN
WIND...60MPH
 
$$

BROWN
1 follow-up statement
916 
WWUS51 KAKQ 052315
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
715 PM EDT TUE JUL 5 2016

NCC015-052325-
/O.EXP.KAKQ.SV.W.0086.000000T0000Z-160705T2315Z/
BERTIE NC-
715 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERTIE COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3589 7683 3602 7704 3609 7698 3605 7669
      3603 7667 3601 7669 3599 7668 3596 7672
      3593 7674 3595 7670 3594 7669 3593 7669
      3592 7672 3588 7674 3586 7677
TIME...MOT...LOC 2313Z 295DEG 19KT 3604 7696 

$$

BROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:08 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 5, 5:08 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
508 PM EDT TUE JUL 5 2016

.SYNOPSIS...
A weak surface trough will remain over the local area through
Wednesday. High pressure then settles off the Southeast Coast from
mid week into the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Updated forecast to raise POPS to 40-60% across portions of south
central VA into interior ne NC through 00Z.

Wx more typical for early July acrs the FA this aftn. Temps
approaching/reaching 90F in most places...and combined w/ dewpts
in the l-m70s...has resulted in heat indices in the m-u90s (a
few l100s in cstl NE NC). Isold-SCT shras from this mrng have
dissipated...and SCT CU has developed. Wk sfc trough lays acrs
the FA while mid-upr lvls generally void of any significant
trigger for convective development. Cntrl and srn areas of FA now
highlighted for slgt risk svr lt this aftn/eve. There is a decent
WSW lo lvl flo this aftn...which may limit widespread/organized
convective development. Will have highest POPs (avgg 30%) acrs
cntrl-srn VA/NE NC this eve based on a blend of the nr term mdl
guid...20% elsw. Main threats gusty wnds/heavy ra. Any eve tstms
likely to dissipate ovrngt. Partly cloudy...warm and humid w/ lows
in the l-m70s inland and m-u70s nr the cst.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Hot and humid conditions hold steadfast Wed and Thu as a weak sfc
trough lingers across SE VA/NE NC. The remnant boundary coupled
with local sea breeze boundaries and strong daytime heating will
support aftn tstm chcs S (30-40%) with a slight chance for
tstms (15-20%) the farther NNE. Similar convective potential in
place Thu (aftn). Highs in the l90s w/ dewpts in the l-m70s both
days will result in heat indices of 96-102F degrees during the
aftn hours. Warm/humid conditions cont at ngt w lows in the mnly
in the m70s.

Hot wx conts Fri. Mdls have slgt warming aloft and a better cap.
Highs in the l-m90s w/ heat indices avgg 100-104F (away fm the
immediate cst). Carry POPs of arnd 20% in the aftn.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Mid-summer heat/humidity continues Saturday with upper ridge of high
pressure situated across the Deep South. High temps will be in the
mid 90s...with mid/upper 80s at the coast. Head indices will reach
100-105 deg. Will maintain a slight chc of aftn/eve tstms as a weak
cold front approaches late. Not as hot Sunday as the front stalls
over NC. Any convection will be limited to areas south of our CWA.
The frontal boundary remains nearby our southern counties
Monday/Tuesday for isold/wdly sct aftn tstms. Highs Sun-Tues from
the mid/upr 80s to low 90s.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 17z...Temperatures have increased to near convective levels
across the area and expect scattered thunderstorms during the mid to
late afternoon. Hi res models and SPC favor the area either side of
the VA/NC border. Have ECG with tempo showers from 22-00z which
could end up being thunderstorms around that time. Cannot rule out
convection at other sites. Outside of tstms, west winds will contain
gusts to around 15 to 20 knots till late afternoon.

Convection dissipates during the evening and winds diminish. Light
winds of around 5 knots will inhibit fog development. Have winds
going near calm at SBY and both MOS products have IFR fog there.
Went with 2 mile visibility there from 07-13z.

Winds start off light and variable on Wednesday. No precipitation is
expected through 18z.

OUTLOOK...Afternoon convection will be possible Wednesday through
Friday. Mainly dry weather is expected Saturday and Sunday. VFR
conditions are expected to prevail outside of any showers/tstms or
patchy early morning fog.

&&

.MARINE...
Weak low pressure tracking well of the New England
coast will drag a weak front into the region tonight. SW winds aob
10kt will prevail into tonight before becoming WNW in the wake of
the boundary early Wed morning, primarily north of the VA/NC border.
This front gradually lifts back to the north Wednesday and shifts
north of the area by Wednesday night. High pressure becomes anchored
off the Southeast Coast Thursday and Friday with the wind primarily
SW aob 15kt. A cold front approaches from the NW late Saturday. Seas
average 2-3ft with waves averaging 1-2ft in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...ALB/BMD
NEAR TERM...ALB/LKB
SHORT TERM...ALB/BMD
LONG TERM...JDM
AVIATION...LSA
MARINE...JDM
Hazardous weather outlook, Jul 5, 2:09 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 PM EDT TUE JUL 5 2016

VAZ048-062-064-075-076-509>511-517-519-521-522-061815-
FLUVANNA-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-WESTERN KING WILLIAM-
WESTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
209 PM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. HEAVY
RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON HEAT INDICES ARE EXPECTED TO REACH THE UPPER 90S TO
AROUND 104 DEGREES WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-061815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
209 PM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS
EVENING WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. HEAVY
RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON HEAT INDICES ARE EXPECTED TO REACH THE MID TO UPPER 90S
THURSDAY AND THEN REACH THE UPPER 90S TO AROUND 102 DEGREES FRIDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ060-061-065>069-077>090-092-093-095>100-
512>516-518-520-523>525-061815-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-EASTERN KING WILLIAM-
EASTERN KING AND QUEEN-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
209 PM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON HEAT INDICES ARE EXPECTED TO REACH THE MID TO UPPER 90S
THURSDAY AND THEN REACH THE UPPER 90S TO AROUND 104 DEGREES
FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 4:27 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT TUE JUL 5 2016

VAZ065-079-087-052115-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
427 PM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG AND SOUTHERN BRUNSWICK COUNTIES...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LA CROSSE...OR
NEAR SOUTH HILL...MOVING EAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BRODNAX AROUND 435 PM EDT.
  EBONY AROUND 440 PM EDT.
  GASBURG AROUND 450 PM EDT.
  BRUNSWICK AROUND 455 PM EDT.
  BARLEY AROUND 510 PM EDT.
  RADIUM AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
TRIPLET...VALENTINES... BUFFORD CROSSROADS...WHITE
PLAINS...BRINK...DURAND...ANTE...BOWENS CORNER... BRACEY AND SLATES
CORNER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 7821 3675 7758 3655 7759 3654 7764
      3659 7821
TIME...MOT...LOC 2026Z 271DEG 27KT 3664 7812

BROWN
Special weather statement, Jul 5, 5:02 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT TUE JUL 5 2016

NCZ012-VAZ079-087-052145-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-
502 PM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHAMPTON...
SOUTHERN GREENSVILLE AND SOUTH CENTRAL BRUNSWICK COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GASBURG...OR
13 MILES SOUTH OF LAWRENCEVILLE...MOVING EAST...SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  BARLEY AROUND 515 PM EDT.
  ROANOKE RAPIDS AND GASTON AROUND 525 PM EDT.
  GARYSBURG AND DAHLIA AROUND 535 PM EDT.
  SEABOARD AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TURNERS CROSSROADS...
VALENTINES...ROANOKE RAPIDS LAKE...PLEASANT HILL...SLATES CORNER...
JACKSON...TRIPLET...GUMBERRY...VULTARE AND PLEASANT GROVE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3640 7755 3642 7756 3642 7759 3645 7763
      3648 7765 3648 7777 3650 7781 3652 7790
      3654 7790 3654 7793 3662 7792 3660 7736
      3634 7738
TIME...MOT...LOC 2102Z 285DEG 28KT 3656 7786

BROWN
Special weather statement, Jul 5, 5:21 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT TUE JUL 5 2016

NCZ012>014-052200-
HERTFORD-NORTHAMPTON-GATES-
521 PM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GATES...EAST
CENTRAL NORTHAMPTON AND HERTFORD COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOODLAND...OR
7 MILES NORTHEAST OF RICH SQUARE...MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CHOWAN UNIVERSITY AROUND 530 PM EDT.
  MURFREESBORO AROUND 535 PM EDT.
  AHOSKIE AROUND 550 PM EDT.
  WINTON AND COFIELD AROUND 555 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EURE...EARLEYS...
BARTONSVILLE...OAK VILLA...BRANTLEYS GROVE...SAINT JOHN...PROCTORS
CORNER...UNION...MILWAUKEE AND POTECASI.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3626 7723 3642 7726 3651 7683 3637 7681
      3635 7681 3624 7679 3624 7685
TIME...MOT...LOC 2119Z 262DEG 21KT 3634 7717

GINGRICH
Special weather statement, Jul 5, 5:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
548 PM EDT TUE JUL 5 2016

NCZ012-030-052230-
NORTHAMPTON-BERTIE-
548 PM EDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERTIE AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

AT 547 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICH SQUARE TO SCOTLAND NECK.
MOVEMENT WAS EAST...SOUTHEAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ROXOBEL AROUND 610 PM EDT.
  LEWISTON WOODVILLE AROUND 615 PM EDT.
  AULANDER AROUND 620 PM EDT.
  WINDSOR AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
CONNARITSA...QUITSNA... REPUBLICAN...BRYANTOWN...KELFORD...BUENA
VISTA...ASKEWVILLE...EAGLETOWN AND BURDEN.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3586 7704 3590 7702 3594 7704 3593 7709
      3594 7720 3601 7721 3606 7733 3609 7731
      3611 7723 3616 7726 3621 7739 3625 7738
      3632 7744 3633 7747 3628 7720 3624 7720
      3622 7692 3601 7688 3588 7697 3586 7701
TIME...MOT...LOC 2147Z 294DEG 24KT 3626 7738 3619 7737 3612 7742

BROWN
Special weather statement, Jul 5, 6:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT TUE JUL 5 2016

NCZ015>017-052300-
CAMDEN-PASQUOTANK-WESTERN CURRITUCK-
619 PM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT PASQUOTANK...CURRITUCK AND
CAMDEN COUNTIES...

AT 618 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELIZABETH CITY
STATE UNIVERSITY...MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ELIZABETH CITY AND ELIZABETH CITY STATE UNIVERSITY AROUND 625 PM
  EDT.
  CAMDEN...WEEKSVILLE AND WHITEHALL SHORES AROUND 635 PM EDT.
  SHILOH AND INDIANTOWN AROUND 645 PM EDT.
  OLD TRAP AROUND 650 PM EDT.
  GRANDY AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLEN COVE...GOOSE
CREEK...COINJOCK...JARVISBURG...TEXAS...BARTLETT...SYMONDS
CREEK...AYDLETT... RABBIT CORNER AND BOB WHITE FORK.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3614 7587 3614 7589 3617 7591 3618 7600
      3614 7600 3615 7606 3614 7607 3617 7626
      3621 7629 3622 7628 3624 7632 3624 7634
      3634 7634 3638 7586 3628 7586 3628 7587
      3627 7586 3612 7586
TIME...MOT...LOC 2218Z 271DEG 24KT 3626 7628

GINGRICH
Special weather statement, Jul 5, 6:30 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT TUE JUL 5 2016

NCZ030-031-052315-
BERTIE-CHOWAN-
630 PM EDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN AND EASTERN
BERTIE COUNTIES...

AT 629 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR POWELLSVILLE TO NEAR WINDSOR.
MOVEMENT WAS EAST...SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  WINDSOR AND POWELLSVILLE AROUND 640 PM EDT.
  COLERAIN AROUND 700 PM EDT.
  ROCKYHOCK AROUND 705 PM EDT.
  VALHALLA AND CAPE COLONY AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HANCOCK...MOUNT
GOULD...SAINT
JOHNS...WAKELON...SOMERSET...MAVATON...REPUBLICAN...WHITES
CROSSROADS...CISCO AND TRAP.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3588 7681 3588 7684 3597 7709 3612 7706
      3624 7708 3620 7659 3610 7657 3608 7641
      3602 7647 3601 7651 3601 7658 3606 7662
      3604 7666 3601 7669 3593 7674 3593 7670
      3592 7672 3587 7675 3586 7678
TIME...MOT...LOC 2229Z 283DEG 25KT 3623 7701 3611 7699 3600 7704

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:08 PM EDTSpecial Weather StatementAKQHertford, Northampton52 min
Jul 5, 4:13 PM EDTSpecial Weather StatementAKQNorthampton32 min
Jul 5, 5:02 PM EDTSpecial Weather StatementAKQNorthampton43 min
Jul 5, 5:21 PM EDTSpecial Weather StatementAKQHertford39 min
Jul 5, 5:48 PM EDTSpecial Weather StatementAKQBertie42 min
Jul 5, 6:19 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank41 min
Jul 5, 6:30 PM EDTSpecial Weather StatementAKQBertie, Chowan45 min
Jul 5, 7:04 PM EDTSpecial Weather StatementAKQPasquotank41 min
Jul 5, 7:18 PM EDTSpecial Weather StatementAKQBertie57 min
Jul 5, 7:45 PM EDTSpecial Weather StatementAKQCurrituck45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.